PDA

View Full Version : It even hurts to type....


remclave
04-14-2008, 07:13 PM
I have pustular psoriasis. The type I have is limited to the palms of my hands and the soles of my feet with a small amount of plaque psoriasis developing elsewhere. I've had it for a long time but didn't know what it was until about 10 years ago when it began flaring up bad enough to cripple me. I was on Raptiva (not really recommended for the pp variety of psoriasis) but I had a systemic outbreak of plaque psoriasis while on it. So, the doctor has put me back on Soriatane.

However, now I am having other problems associated with pp. I have pain so bad in my chest, arms and back that I feel like throwing up. Even with NSAIDs (non-steroidal anti-inflamatory drugs), I can't sleep at night because when even think of rolling over, I end up crying in agony. Taking naproxin helps but the naproxin makes the psoriasis worse. Catch 22. My dermatologist is now recommending that I see a rheumatologist and he also wants to put me on Humira to try and control the progression of what he says is psoriatic arthritis. Having done the research and having experienced many of the other symptoms that I have found while researching, I've actually had PSa for awhile now and it has finally gotten bad enough that I'm desperate to try almost anything.

It even hurts to type...

But even though it hurts, I still knit, I still crochet and I still got to various meet-ups cuz I wouldn't have it any other way! :heart:

Cynamar
04-14-2008, 07:23 PM
At least you know what's important! ;) SO sorry for all your troubles but SOOOO glad you can do some things you enjoy.

BinkyKat
04-14-2008, 07:30 PM
Boy, I feel for you, but even my contact dermatitis/eczema on my hands is not keeping me from knitting. my hands break out something fierce mostly on the "heel" of my thumbs and on one or two fingers. Several years ago, though, when I was a floral designer, i got little water blisters on all my fingers, backs and on the finger tips. it made it unbearable to do my job :pout:
I hope it gets better:heart:

MAmaDawn
04-14-2008, 07:35 PM
I'm sorry to hear about all the pain you are in... you will be in my thoughts and prayers. I am glad that you keep on knitting, I think having something like that helps.

Silver
04-14-2008, 07:36 PM
I hope you find relief soon! Don't give up. And keep knitting. :hug:

vaknitter
04-14-2008, 09:08 PM
I agree that a rheumatologist would be a great place to go. I have a friend who is on Humira for RA and she seems to do well with it. There is a whole world of high power anti-inflammatories that the rheumatologist will know about. Remicade was once offered to me - that is an IV infussion and then there was one btwn Remicade and Humira, I think it started with an E.
I've heard also that sometimes different foods can trigger psoariasis....believe it or not one of the ladies I used to work with couldn't eat corn !!!
Best of Luck

Jeremy
04-14-2008, 10:53 PM
I'm so sorry about your pain. I hope you find some relief soon.:hug:

cmk
04-15-2008, 12:12 AM
I hope you are able to get some relief from your pain soon. Good luck with the rheumatologist.

Carolyn

Debkcs
04-15-2008, 02:43 AM
I'm so sorry for all the pain you are in. Does it help to know that there are others who share your problems to one degree or another?

My once oh-so-comfortable bed is now useless to me, I get so painful while laying down. It's not psoriasis, but I have a severe pustular rheumatic rash that pops up when I have a flare up of rheumatoid arthritis. Not pretty! Fortunatley, it's only on my ankle and foot, but do know what you mean by the pain being severe. My rheumatologist put me on injectable Enbrel which helps with the arthritis and Clobetasol which will take away the rash. I'm always amazed at how many suffer from these sorts of ailments. On the other hand, we never expected to be this sick, at least not until well into 'old' age. BTW,I'm thankful that it's 2008 and not thirty years ago when my Dad was going through this; the meds are much better!

remclave
04-15-2008, 06:57 AM
Thank you all. Yes it does comfort me to know that other CAN relate to my misery but at the same time I would NOT wish this misery on anyone!

vaknitter, I've always suspected it may be an allergy, possibly a combination of allergic responses. I am trying to pay attention to the foods I eat to see which ones seem to exacerbate the condition. The E drug I think is Enbrel and the doctor did discuss this as an option.

Debkcs, Clobetasol didn't even phase the condition. I've been using Fluocinonide. It's effective while I'm using it. I hadn't heard of pustular rheumatic rash.... time to Google!

dustinac
04-15-2008, 09:44 AM
:hug: :heart: :hug:

scout52
04-15-2008, 01:56 PM
I'm so sorry for your pain. I truly hope you find relief soon. :hug: :hug: